New member week 2

Hi :)

I'm a new member here so pls bear with me :)

I started taking Champix 9 days ago. I had previously tried NRT but had a terrible allergic reaction to them so had to stop. My motivation is still strong which I think will help but I'm really really struggling with the nausea. I am off work today due to a bereavement in my family but I would not have been able to go to work as the morning nausea is so bad I can hardly move without feeling sick or wanting to throw up :(

Anyone got any ideas how I can cure this or if it will go away at all? I'm really worried I'm not going to be able to take it :(

10 Replies

oldestnewest
  • Welcome unique x x x x

    I am very sorry to hear of the bereavement x x

    I am not a champix user myself but justintime did have similar problems, he splits his pills in half. so if you take 1 tablet twice a day (2 tablets a day), take 1/2 a tablet 4 times spread over the day (still 2 tablets a day).

    Also sipping water throughout the day may help.

    Eat little and often, bread sticks, fruit, nuts or cereals etc.

    Try ginger and / or peppermint teas / drinks, ginger beer is good, other more specific herbal remedies maybe found in health food shops.

    If it is too much you should go to your doctor s/he will be able to support your quit and help you further. Also bare in mind, that it might be something else all together!

    Good Luck and stay strong

    ~Buffy x x

  • Welcome unique x x x x

    I am very sorry to hear of the bereavement x x

    I am not a champix user myself but justintime did have similar problems, he splits his pills in half. so if you take 1 tablet twice a day (2 tablets a day), take 1/2 a tablet 4 times spread over the day (still 2 tablets a day).

    Also sipping water throughout the day may help.

    Eat little and often, bread sticks, fruit, nuts or cereals etc.

    Try ginger and / or peppermint teas / drinks, ginger beer is good, other more specific herbal remedies maybe found in health food shops.

    If it is too much you should go to your doctor s/he will be able to support your quit and help you further. Also bare in mind, that it might be something else all together!

    Good Luck and stay strong

    ~Buffy x x

    Hi Buffy :)

    Many thanks for your condolences, it's very much appreciated :)

    I did think of trying ginger biscuits or ginger tea as that used to work for me before. I don't know if I'd be able to split these pills in half they are tiny!! I think they would crumble to bits lol ;)

    I will keep perservering and if it doesn't change I'll speak to the doctor as you suggest. The nausea from this morning's 8am pill has just gone so it takes about 3 hours to go fully!! Yuk!!

    Thanks again for the reply :)

  • depression

    Hi :)

    A few more questions if you dont mind :)

    I've not stopped smoking yet, that's on the 9th July but I'm really worried about this drug. I'm feeling so depressed and so down its awful. I'm irritable all the time (my poor husband is gonna want to divorce me soon) I just can't seem to get ontop of things. I've got pent up anger bursting out of me from somewhere and I'm still smoking like a trooper. I'm probably not enjoying every cig but still craving each one I have.

    Does anyone have any advice on this? The depression is awful and the groggy brain feeling isn't helping one bit, lack of sleep isn't a benefit either. I'm not sure if this drug is for me or not? My next appointment to see the nurse is next Monday but I'm now worried (after reading here) that I could end up with even worse withdrawal symptoms by suddenly stopping the pills :eek:

    I know everyone is different and drugs affect ppl in different ways but I'm really concerned and not sure what to do.

    any advice would be greatly appreciated :)

  • Hiya :D

    Glad your still persevering x x

    Maybe the pill splitting idea and water will help with the mood swings too.

    Otherwise it may also be a trip to doc again :D

    Hang tight because our resident champix expert justintime should be in later :D

    Take care ~buffy x x

  • I'm New too and on Champix

    Hi Unique,

    I think we must have started taking champix on the same day as I am now on day 10 of the tablets.

    Towards the end of the first week I started to feel dreadful, argumentative, tearful, intolerant generally not nice to be around. Ending up my taking it out on my nearest and dearest and storming out gibbering with rage. Next day followed by - dreadful nausea, anxious, feeling low. (this was day 8 and the doseage had increased). Also bone-tired and resorting to a couple of hours sleep early evening for quite a few days. Tried to have a glass of wine and couldn't tolerate that - was worried that the champix would turn me off wine as well!

    I set my quit day for today (day 10) - symbollically Independence Day - independence from the hold that cigs have had over me for 24 years.

    Smoked my head of last night and had about 10 'last cigarettes' - couldnt feel any satisfaction so just kept going. Woke up this morning with a mouth like an ashtray - thank god that won't ever happen again.

    Today I have had no cravings (although I'm typing this instead of a potential trigger which is making phone calls). I am really motivated and looking forward to the rest of my life as a non smoker.

    My champix symptoms sound so similar to yours but I'm confident I'm over the worst now and hopefully you will be too.

    Wish I had the twisted dreams symptoms though!

  • Anyone had a good experience of Champix?

    Sounds to me from reading a number of posts by those who are using Champix that the symptoms in the two weeks running up to stopping are as bad and very similar in nature to those experienced going cold turkey. Has anyone on here had what they would describe as a good experience of Champix?

  • Hi Unique,

    I think we must have started taking champix on the same day as I am now on day 10 of the tablets.

    Towards the end of the first week I started to feel dreadful, argumentative, tearful, intolerant generally not nice to be around. Ending up my taking it out on my nearest and dearest and storming out gibbering with rage. Next day followed by - dreadful nausea, anxious, feeling low. (this was day 8 and the doseage had increased). Also bone-tired and resorting to a couple of hours sleep early evening for quite a few days. Tried to have a glass of wine and couldn't tolerate that - was worried that the champix would turn me off wine as well!

    I set my quit day for today (day 10) - symbollically Independence Day - independence from the hold that cigs have had over me for 24 years.

    Smoked my head of last night and had about 10 'last cigarettes' - couldnt feel any satisfaction so just kept going. Woke up this morning with a mouth like an ashtray - thank god that won't ever happen again.

    Today I have had no cravings (although I'm typing this instead of a potential trigger which is making phone calls). I am really motivated and looking forward to the rest of my life as a non smoker.

    My champix symptoms sound so similar to yours but I'm confident I'm over the worst now and hopefully you will be too.

    Wish I had the twisted dreams symptoms though!

    Hi Sharkbait,

    Many thanks for your post, its very encouraging! :)

    Hopefully all these vile symptoms will end shortly and I can get back to living a "normal" non-smoking life ;)

    Thank you again :D

  • Thank you Buffy :)

    I find it hard enough at the moment taking two of these tablets, I don't think I'd be able to take 4 of them even if they were half the size :(

    I've got my old no smoking clinic tonight so I might just pop up there and ask the lady there. I've also got the nurse again on Monday so I'll perservere till then.

    Thanks again :)

  • Sounds to me from reading a number of posts by those who are using Champix that the symptoms in the two weeks running up to stopping are as bad and very similar in nature to those experienced going cold turkey. Has anyone on here had what they would describe as a good experience of Champix?

    If you search the forums there are a few that have had no side effects. I've found one here:

    nosmokingday.org.uk/forum/s...

    i have had no side effects from using both up till now

    HTH :)

  • HI I think if you wait for justintime He is the expert on champix also cindy both there quits are going great using these tablets Linda xxx

You may also like...